Etanercept associated optic neuropathy
Version of Record online: 24 SEP 2007
Clinical & Experimental Ophthalmology
Volume 35, Issue 7, pages 680–682, September/October 2007
How to Cite
Chang, V., McCurdy, D. and Gordon, L. K. (2007), Etanercept associated optic neuropathy. Clinical & Experimental Ophthalmology, 35: 680–682. doi: 10.1111/j.1442-9071.2007.01541.x
- Issue online: 24 SEP 2007
- Version of Record online: 24 SEP 2007
- Received 16 January 2007; accepted 24 April 2007.
- optic neuritis;
- optic neuropathy
We report the case of a 14-year-old boy who developed optic neuropathy subsequent to the use of etanercept. There have been 15 reported cases of anti-TNF-α-associated optic neuropathy to date and their characteristics are reviewed in this report, as well as possible pathophysiologic mechanisms behind such phenomenon. Such cases demonstrate the importance of prompt ophthalmologic evaluation of visual changes in patients being treated with anti-TNF-α antagonists.